Advertisement

When should I call my doctor about problems taking potassium supplements?

If you take potassium supplements, call your doctor right away if you have tingling or pulsating in your legs, arms or feet. Also call your doctor if you have any of the following symptoms:

  • confusion
  • cold, pale skin
  • stomach pain
  • bulging stomach
  • black stools
  • heaviness or weakness in your legs
  • lack of energy

Dr. Michael Roizen, MD
Internal Medicine

If you are experiencing confusion, black stools, gray skin that is cold or clammy, unusual feelings in your arms or legs such as tingling, burning, or tightness, stomach pain, leg weakness, or a sense of heaviness in your legs, call your doctor immediately. These symptoms are major red flags. Also, if the more common side effects like upset stomach, diarrhea, or vomiting stick around too long like a frustrating cold, it’s a good idea to call your doctor.

Continue Learning about Minerals

Carotenoids: The Calcium Side Your Bones Crave
Carotenoids: The Calcium Side Your Bones Crave
Keep your skeleton strong and fracture-free by serving that calcium supplement with a healthy salad on the side. Salad? Yep, salad. A 4-year study fou...
Read More
Which minerals are important for healthy bones?
Dole Nutrition InstituteDole Nutrition Institute
Phosphorus and a number of other minerals, such as magnesium, potassium and zinc, have critical role...
More Answers
Why should I consume the right amount of trace minerals?
Dariush Mozaffarian, MDDariush Mozaffarian, MD
Too much of one trace mineral can cause or contribute to a deficiency of another; for example, a min...
More Answers
Selenium Keeps You Young
Selenium Keeps You Young

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.